Heavy Rain, St. Clair
- When
- March 11, 5:00 AM CST
- Where
- St. Clair County, 0.69 mi S of Appleton City
- Reported by
- COOP Observer
- Coordinates
- 38.190, -94.030
The Coop observer reported 1.92 inches of rainfall in 24 hours.
A cold front moved through the region producing strong to isolated severe storms with heavy rainfall during the morning of the 11th along and north of Highway 60. Between one and two inches of rain occurred over portions of central and southwest Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A cold front moved through the region producing strong to isolated severe storms with heavy rainfall during the morning of the 11th along and north of Highway 60. Between one and two inches of rain occurred over portions of central and southwest Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 11, 4:06 AM CST, 54 minutes earlier.
Area Forecast Discussion
National Weather Service Springfield MO
406 AM CST Thu Mar 11 2021
...Flood Watch Posted...
.SHORT TERM...(Today and Saturday)
Convection expanded into extreme southeast Kansas and the Missouri
Ozarks overnight as a stationary front was positioned near the
region. This feature will continue to be a focus for showers and
thunderstorms today through Saturday.
A Flood Watch has been posted beginning at noon today. Some of the
high resolution models were signaling training convection as early
as this afternoon. Therefore we started the watch a bit early for
that reason.
Cloud cover and rain will limit temperatures in the middle 50s
across west central and central Missouri today. Upper 60s to
lower 70s expected in south central Missouri, an area that is
south of the front and could receive some sunshine this morning.
Convection will eventually pass through the entire region prior to
a small break this evening.
Convergence will increase along the frontal zone tonight, causing
showers and thunderstorms to once again expand across the region
in widespread fashion. This activity will persist into Friday and
Saturday. With the lack of vegetation, runoff will lead to flooded
low water crossings.
Shortwave ridging ahead of a large upper level low pressure system
will bring an end to this first round of rainfall Saturday
evening.
.LONG TERM...(Friday through Wednesday)
A 2nd round of widespread showers and thunderstorms will arrive
across the Ozarks by Sunday morning, bringing another soaker and
likely flooding. It's possible that the Flood Watch will have to
be expanded into Sunday and Sunday night.
Despite loads of wind shear present to organize storms, there
doesn't appear to be much instability. Therefore any risk for
severe weather seems very marginal at this time, with the main
risk associated with flooding.
Rain will end west to east Sunday evening, with a small window of
dry weather expected Monday morning. Some chilly rain associated
with the passing of the upper cold core is likely on Monday
afternoon and evening. This precipitation is not expected to be
heavy on Monday afternoon and evening.
There are some signals for an additional storm complex to impact
the region Tuesday night into Wednesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1124 PM CST Wed Mar 10 2021
A line of storms had formed from south central Kansas into
portions of central Missouri late this evening. This all ahead of
a cold front moving through Kansas. A low level jet ahead of the
front will result in low level wind shear over the next several
hours, with VFR flight conditions. As the front gets closer to the
terminals late tonight into Thursday morning, showers and isolated
thunderstorms will become more likely and ceilings will lower
into the MVFR/IFR category for much of southern Missouri. Off and
on showers and isolated storms will then continue into the
evening hours as well.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from noon CST today through Saturday afternoon for
MOZ055>058-066>071-077>083-088>098-101>106.
KS...Flood Watch from noon CST today through Saturday afternoon for
KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...RaberdingHazardous Weather Outlook National Weather Service Springfield MO 545 PM CST Wed Mar 10 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 545 PM CST Wed Mar 10 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Windy conditions will continue tonight with some gusts of 30 to 35 mph still possible. Some storms will develop along a front tonight and will most likely affect only areas in central Missouri into southeast Kansas. Some of the storms may be strong to possibly severe with hail to the size of quarters and wind gusts up to 60 mph with the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several rounds of showers and thunderstorms will be possible from Thursday through Sunday. Some stronger storms will be possible again on Thursday along the front with hail to the size of quarters possible along with heavy rain. The heaviest rainfall will likely occur from Friday into Saturday and will likely lead to some flooding over the area. Low lying areas and flood prone areas will be the most likely areas to see flooding. Rainfall amounts of 3 to 5 inches are expected through Sunday, with some localized amounts up to 6 inches not out of the question. Some severe weather will be possible on Sunday as a strong storm system begins to push into the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
The Pleasant Hill radar (KEAX), 72 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
3 heavy rain, 2 hail. Local standard time, as filed.
The Coop observer reported 1.92 inches of rainfall in 24 hours.
The Coop observer reported 1.35 inches of rain in 24 hours.
Multiple individuals including Coop observers across the county reported between 1.00 to 1.25 inches of rainfall in a 24 hour period.
Several reports of quarter sized hail were received via social media.
Penny sized hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949048, 949047, 949049, 949051, 949050.